Journal of Scientific Computing

, Volume 43, Issue 3, pp 416–432

A Mass-Conservative Characteristic Finite Element Scheme for Convection-Diffusion Problems

Authors

    • School of MathematicsShandong University
  • Masahisa Tabata
    • Faculty of MathematicsKyushu University
Article

DOI: 10.1007/s10915-009-9283-3

Cite this article as:
Rui, H. & Tabata, M. J Sci Comput (2010) 43: 416. doi:10.1007/s10915-009-9283-3

Abstract

We develop a mass-conservative characteristic finite element scheme for convection diffusion problems. This scheme preserves the mass balance identity. It is proved that the scheme is essentially unconditionally stable and convergent with first order in time increment and k-th order in element size when the Pk element is employed. Some numerical examples are presented to show the efficiency of the present scheme.

Keywords

Method of characteristicsMass-conservationConvection-diffusionFinite elementError estimates

Copyright information

© Springer Science+Business Media, LLC 2009